Alert archive / Idaho / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 8, NWS Missoula, MT
NWS Missoula, MT issued this severe thunderstorm warning at Jun 29, 2010, 5:31 PM PDT for Idaho County, Idaho. It was in force for 44 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2010, 5:31 PM PDT (00:31 UTC)
- Expired
- Jun 29, 2010, 6:15 PM PDT
- In force
- 44 min
- Issued by
- NWS Missoula, MT
- Area
- Storm-based polygon
County Idaho County, ID
The radar
The Pendleton radar (KPDT), 187 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 6:00 PM PDT | HAIL 1 | Cottonwood, ID | QUARTER SIZE HAIL REPORTED THAT LASTEST 10 TO 15 MINS IN COTTONWOOD. |
| Jun 29, 6:10 PM PDT | HAIL 1.25 | 1 Sw Fenn, ID | |
| Jun 29, 6:25 PM PDT | HAIL 1 | 1 Sw Kooskia, ID |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 1:31 PM PDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 0.5 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2345 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
137
WUUS55 KMSO 300031
SVRMSO
IDC049-300115-
/O.NEW.KMSO.SV.W.0008.100630T0031Z-100630T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
531 PM PDT TUE JUN 29 2010
THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN IDAHO COUNTY IN CENTRAL IDAHO...
* UNTIL 615 PM PDT/715 PM MDT/.
* AT 524 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING ONE INCH HAIL...AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 17 MILES NORTHWEST OF ROAD TO
PITTSBURG LANDING IN POE CABIN BURN...OR ABOUT 29 MILES WEST OF
GRANGEVILLE...AND WAS MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...CANFIELD...CLEARWATER...
COTTONWOOD...EAST KAMIAH...FENN...FERDINAND...GRANGEVILLE...
HARPSTER...KEUTERVILLE...KOOSKIA...STITES...WHITE BIRD...WINONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND HAIL...ALONG WITH
FREQUENT LIGHTNING AND HEAVY RAIN. FOR YOUR PROTECTION...GO INDOORS
AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A
WELL PROTECTED AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM PDT
TUESDAY EVENING/1100 PM MDT TUESDAY EVENING/ FOR NORTHEASTERN IDAHO
AND NORTHWESTERN MONTANA.
&&
LAT...LON 4589 11674 4595 11676 4600 11669 4599 11666
4604 11663 4602 11652 4611 11651 4620 11644
4616 11619 4621 11614 4622 11602 4606 11570
4561 11647 4573 11655 4583 11680
TIME...MOT...LOC 0030Z 219DEG 31KT 4583 11664
$$
ALLEGRETTO2 follow-up statements
195
WWUS55 KMSO 300050
SVSMSO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
650 PM MDT TUE JUN 29 2010
IDC049-300115-
/O.CON.KMSO.SV.W.0008.000000T0000Z-100630T0115Z/
IDAHO ID-
550 PM PDT TUE JUN 29 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM
PDT/715 PM MDT/ FOR WESTERN IDAHO COUNTY...
* AT 642 PM MDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING ONE INCH HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES
NORTHWEST OF CANFIELD...OR ABOUT 20 MILES WEST OF GRANGEVILLE...AND
WAS MOVING NORTHEAST AT 35 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM PDT
TUESDAY EVENING/1100 PM MDT TUESDAY EVENING/ FOR NORTHEASTERN IDAHO
AND NORTHWESTERN MONTANA.
&&
LAT...LON 4589 11674 4595 11676 4600 11669 4599 11666
4604 11663 4602 11652 4611 11651 4620 11644
4616 11619 4621 11614 4622 11602 4606 11570
4561 11647 4573 11655 4583 11680
TIME...MOT...LOC 0050Z 219DEG 31KT 4596 11648
$$
ALLEGRETTO830
WWUS55 KMSO 300112
SVSMSO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
712 PM MDT TUE JUN 29 2010
IDC049-300122-
/O.EXP.KMSO.SV.W.0008.000000T0000Z-100630T0115Z/
IDAHO ID-
612 PM PDT TUE JUN 29 2010
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN IDAHO COUNTY EXPIRES
AT 615 PM PDT/715 PM MDT/...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM PDT
TUESDAY EVENING/1100 PM MDT TUESDAY EVENING/ FOR NORTHEASTERN IDAHO
AND NORTHWESTERN MONTANA.
LAT...LON 4589 11674 4595 11676 4600 11669 4599 11666
4604 11663 4602 11652 4611 11651 4620 11644
4616 11619 4621 11614 4622 11602 4606 11570
4561 11647 4573 11655 4583 11680
TIME...MOT...LOC 0112Z 219DEG 31KT 4611 11631
$$
ALLEGRETTOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 1:46 PM PDT, 3 hours 45 minutes earlier.
Area forecast discussion, Jun 29, 1:46 PM PDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 246 PM MDT TUE JUN 29 2010 .DISCUSSION...CONVECTION STARTING TO FIRE ACROSS THE REGION THIS AFTERNOON. SOME STRONG STORMS ANTICIPATED THROUGH THE EVENING HOURS AS THERE IS QUITE A BIT OF INSTABILITY IN THE ATMOSPHERE. STRONG GUSTY WINDS ARE THE MAIN POTENTIAL WITH STRONG STORMS. THE AREAS MOST LIKELY FOR STRONGEST STORMS WILL BE IN WEST CENTRAL AND SOUTHWEST MONTANA INTO SOUTHCENTRAL AND EAST CENTRAL IDAHO. THIS INCLUDES MISSOULA, BUTTE, HAMILTON, SEELEY LAKE DOWN TO SALMON AND DIXIE. TONIGHT A SHORT WAVE OF ENERGY WILL MOVE NORTH AND WEST INTO THE REGION AND BRING A CONTINUED THREAT OF CONVECTION THROUGH THE OVERNIGHT AREAS. THE POTENTIAL EXISTS OVERNIGHT FOR STRONG STORMS WITH THE TRIGGER BEING THE SHORT WAVE. MODEL SOUNDINGS INDICATE POTENTIAL FOR SUFFICIENT DIRECTIONAL WIND SHEAR AT THE LOWER LEVELS...CONDUCIVE TO TRIGGER STRONG STORMS. ANOTHER POTENTIAL IMPACT MAY BE TRAINING OF STORMS IN CENTRAL IDAHO THROUGH WEST CENTRAL MONTANA WHICH COULD PRODUCE LOCALIZED FLOODING CONCERNS. ANOTHER ROUND OF POTENTIALLY STRONG TO SEVERE THUNDERSTORMS IS POSSIBLE TOMORROW AFTERNOON...WITH THE MAIN THREAT AREA SHIFTING TO THE SOUTH AND EAST...MAINLY IMPACTING SOUTHWEST MONTANA AND LEMHI COUNTY IN IDAHO. SUFFICIENT WIND SHEAR...MOISTURE AND UPPER LEVEL ENERGY WILL REMAIN IN PLACE TO CONTINUE THE POTENTIAL FOR LARGE HAIL...STRONG WINDS AND HEAVY RAIN IN THE AFOREMENTIONED AREAS. ELSEWHERE IN NORTHWEST MONTANA AND NORTHCENTRAL IDAHO A FEW ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE BUT ARE NOT EXPECTED TO INTENSIFY. CHANCE OF PRECIPITATION AND THUNDERSTORMS WILL DECREASE LATE WEDNESDAY NIGHT INTO THURSDAY. ANOTHER LOBE OF ENERGY WILL ROTATE AROUND THE PACIFIC STORM SYSTEM AND MOVE OVER THE NORTHERN ROCKIES THURSDAY NIGHT AND FRIDAY. PRECIPITATION CHANCES WILL BE MAINLY FOCUSED ACROSS NORTHWEST MONTANA AND CENTRAL IDAHO WITH ALL LOCATIONS SEEING THE COOLEST TEMPERATURES OF THE FORECAST PERIOD. THE FLOW STAYS FAIRLY ACTIVE OVER THE WEEKEND WITH THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS FOR INDEPENDENCE DAY. THE TROUGH FINALLY MOVES EASTWARD ON MONDAY WITH A RIDGE STARTING TO BUILD BACK INTO THE REGION MONDAY AND TUESDAY. && .AVIATION...WEATHER RELATED IMPACTS TO AVIATION WILL BE PRONOUNCED BETWEEN 29/2000Z AND 30/0600Z FOR TERMINALS KGPI...KMSO...KSMN...AND KBTM. SPECIFICALLY...THUNDERSTORM POTENTIAL IS HIGHEST DURING THIS TIME. THERE IS A SLIGHT CHANCE THAT SOME OF THESE STORMS WILL PASS NEAR AREA TERMINALS...PRODUCING LARGE HAIL AND STRONG OUTFLOW WINDS. THUNDERSTORMS MAY OBSCURE TERRAIN FROM TIME TO TIME AS WELL. THUNDERSTORM THREAT IS ANTICIPATED TO CONTINUE AFTER 30/0600Z...HOWEVER THE LARGE HAIL AND DAMAGING WIND THREAT DIMINISHES THEREAFTER. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...RPN LONG TERM....PALLISTER AVIATION...LOEFFELBEIN
Hazardous weather outlook, Jun 29, 8:39 AM PDT, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 939 AM MDT TUE JUN 29 2010 IDZ005>008-MTZ002>006-043-291800- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS-POTOMAC/SEELEY LAKE REGION- 939 AM MDT TUE JUN 29 2010 /839 AM PDT TUE JUN 29 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT STRONG SOUTHWESTERLY FLOW ALOFT AND A SURGE OF PACIFIC MOISTURE WILL COMBINE WITH AN UNSTABLE ATMOSPHERE TO INCREASE THE THREAT OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ009-010-MTZ007-291800- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-BUTTE/BLACKFOOT REGION- 939 AM MDT TUE JUN 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT STRONG SOUTHWESTERLY FLOW ALOFT AND A SURGE OF PACIFIC MOISTURE WILL COMBINE WITH AN UNSTABLE ATMOSPHERE TO INCREASE THE THREAT OF SEVERE THUNDERSTORMS DURING THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER ROUND OF POTENTIALLY SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 29, 1:26 PM PDT, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
226 PM MDT TUE JUN 29 2010
MTZ007-292115-
BUTTE/BLACKFOOT REGION-
226 PM MDT TUE JUN 29 2010
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL POWELL COUNTY UNTIL 315
PM MDT...
AT 219 PM MDT DOPPLER RADAR INDICATED A STRONG THUNDERSTROM...11
MILES NORTHEAST OF DRUMMOND...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF INCLUDE...HELMVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.
&&
LAT...LON 4672 11299 4685 11326 4718 11288 4718 11286
4717 11283 4713 11278 4684 11278
TIME...MOT...LOC 2025Z 221DEG 27KT 4685 11301Local storm report, Jun 29, 3:00 PM PDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
400 PM MDT TUE JUN 29 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND GST NE OVANDO 47.02N 113.13W
06/29/2010 E60.00 MPH POWELL MT TRAINED SPOTTER
SPOTTER REPORTED ESTIMATED WIND GUST OF 60 MPH FROM
STORM. SMALLER TREE BRANCHES DOWN WITH THE LARGEST BRANCH
ESTIMATED AT 4 INCHES.
&&
NOLTELocal storm report, Jun 29, 3:10 PM PDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
410 PM MDT TUE JUN 29 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG NE OVANDO 47.02N 113.13W
06/29/2010 POWELL MT TRAINED SPOTTER
SPOTTERS REPORT A COTTONWOOD TREE FALLEN ACROSS THE ROAD.
&&
NOLTELocal storm report, Jun 29, 3:20 PM PDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
420 PM MDT TUE JUN 29 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL OVANDO 47.02N 113.13W
06/29/2010 E0.88 INCH POWELL MT PUBLIC
EMPLOYEE AT TRIXIES BAR IN OVANDO ESTIMATE NICKEL SIZE
HAIL AND HEAVY RAIN.
&&
NOLTESpecial weather statement, Jun 29, 4:24 PM PDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 524 PM MDT TUE JUN 29 2010 MTZ005-006-043-300000- BITTERROOT/SAPPHIRE MOUNTAINS-MISSOULA/BITTERROOT VALLEYS-POTOMAC/SEELEY LAKE REGION- 524 PM MDT TUE JUN 29 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MISSOULA COUNTY UNTIL 615 PM MDT... AT 518 PM MDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM OVER MISSOULA AND 7 MILES WEST OF BONNER...MOVING NORTHEAST AT 205 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MISSOULA...BONNER...TWIN CREEKS AND POTOMAC. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL PROTECTED AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT TUESDAY EVENING FOR NORTHEASTERN IDAHO AND NORTHWESTERN MONTANA. && LAT...LON 4729 11365 4695 11345 4677 11381 4691 11398 TIME...MOT...LOC 2324Z 230DEG 30KT 4691 11378
Local storm report, Jun 29, 5:27 PM PDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MISSOULA MT
627 PM MDT TUE JUN 29 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG NE OVANDO 47.02N 113.13W
06/29/2010 POWELL MT TRAINED SPOTTER
SPOTTERS REPORT A COTTONWOOD TREE FALLEN ACROSS THE ROAD.
0350 PM HAIL OVANDO 47.02N 113.13W
06/29/2010 E0.88 INCH POWELL MT PUBLIC
EMPLOYEE AT TRIXIES BAR IN OVANDO ESTIMATE NICKEL SIZE
HAIL AND HEAVY RAIN.
0350 PM TSTM WND GST NE OVANDO 47.02N 113.13W
06/29/2010 E60.00 MPH POWELL MT TRAINED SPOTTER
SPOTTER REPORTED ESTIMATED WIND GUST OF 60 MPH FROM
STORM. SMALLER TREE BRANCHES DOWN WITH THE LARGEST BRANCH
ESTIMATED AT 4 INCHES.
0620 PM HAIL 3 S CONDON 47.48N 113.71W
06/29/2010 E1.50 INCH MISSOULA MT CO-OP OBSERVER
1.50 INCH HAIL REPORTED AT LINDBERGH LAKE. STRIPPING
SMALL BRANCHES OFF PINES AND COVERING THE GROUND.
&&
NOLTEThe office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 6:11 PM PDT | Severe Thunderstorm Warning | MSO | Idaho | 49 min |
| Jun 29, 9:49 PM PDT | Severe Thunderstorm Warning | MSO | Idaho | 22 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.